Texas, 2014Tornado and Flash Flood in Texas, May 26, 2014
May 26, 2014 · NWS CRP · 2 events in 2 counties and zones
As a strong upper level low pressure system settled into New Mexico early on the morning of May 26th, a region of strong upper level divergence between two jet streams aloft was focused over the Victoria Crossroads area. Abundant moisture flowed into the region with a strong southerly low level flow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a strong upper level low pressure system settled into New Mexico early on the morning of May 26th, a region of strong upper level divergence between two jet streams aloft was focused over the Victoria Crossroads area. Abundant moisture flowed into the region with a strong southerly low level flow. An area of intense thunderstorms formed over the Victoria area during the morning hours. The storms essentially were stationary for several hours over the northern portion of the city of Victoria and northern Victoria County. Rainfall amounts of 4 to 7 inches of rain fell across northern Victoria County. Flash flooding occurred from Nursery and Mission Valley to the northern portions of the city of Victoria.
Additional thunderstorms formed over the Coastal Bend in the afternoon. A weak and brief tornado formed west of Sinton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 26, 5:41 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, May 26, 5:41 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 AM CDT MON MAY 26 2014
.DISCUSSION...UPDATED FOR 12Z AVIATION.
&&
.AVIATION...SLOW MOVING STRONG TO SEVERE STORMS OVER DEWITT COUNTY
CONTINUES TO MOVE SLOWLY TO THE EAST...AND IF IT HOLDS TOGETHER
COULD APPROACH THE VCT TAF SITE. WILL ACCOUNT FOR THIS WITH VCTS
FOR NOW AND WILL AMEND IF NECESSARY. OTHERWISE...STREAM SHOWERS
WILL BE COMMON AND HAVE INCLUDED VCSH REMARKS AT ALI/CRP. MVFR
CEILINGS SHOULD GIVE WAY TO VFR CONDITIONS MID TO LATE MORNING AS
SOUTHEASTERLY WINDS PICK UP. A FEW GUSTS BETWEEN 20 AND 25 KNOTS
MAY BE POSSIBLE IN THE AFTERNOON...ESPECIALLY AT CRP. LOWER
CONFIDENCE EXISTS ON CONVECTION DIRECTLY IMPACTING THE TERMINALS
LATER TODAY SO WILL OMIT FOR NOW. WITH UPPER LOW SLOWLY MOVING TO
THE EAST TODAY OVER THE PANHANDLE...ADDITIONAL CONVECTION MAY
APPROACH THE NORTH TODAY. WILL OMIT THUNDER FROM THE FORECAST FOR
NOW UNTIL CONVECTIVE TRENDS BECOME MORE CLEAR.
&&
.PREV DISCUSSION... /ISSUED 421 AM CDT MON MAY 26 2014/
SHORT TERM (TODAY THROUGH TUESDAY)...MAIN FORECAST CONCERNS IN
THE SHORT TERM WILL BE CHANCES FOR SHOWERS AND STORMS. AREA OF
CONVECTION CONTINUES MAINLY NORTH OF THE REGION OF THIS MORNING...
WITH ONLY ISOLATED STREAMER SHOWERS OCCURRING OVER PARTS OF SOUTH
TEXAS. WILL CONTINUE TO MONITOR ANY SOUTHWARD TRENDS WITH THIS
STRONGER CONVECTION LOCATED TO THE NORTH. IF THIS AREA OF
THUNDERSTORMS PERSISTS ON ITS EASTWARD PROGRESSION...THEN THIS
ACTIVITY MAY APPROACH GOLIAD AND VICTORIA COUNTIES. SHEAR PROFILES
ARE FAVORABLE FOR STRONG TO SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS IF THIS CONVECTION MAKES IT INTO THE NORTHERN
SECTIONS EARLY THIS MORNING. UPPER LOW OVER NEW MEXICO AT THIS
TIME WILL SLOWLY PUSH TO THE EAST TODAY INTO THE PANHANDLE. LOW
LEVEL SOUTHEASTERLY FLOW WILL CONTINUE BRINGING MOISTURE INTO THE
AREA. MOISTURE AXIS WILL SHIFT TO THE EAST TODAY AS WELL AS PW
VALUES CLIMB TO 1.8 TO 1.9 INCHES OVER MUCH OF SOUTH TEXAS.
ADDITIONAL SHOWERS AND STORMS WILL BE POSSIBLE TODAY WITH THE
DEEPER MOISTURE AND APPROACHING DYNAMICS FROM UPPER LOW. POPS WILL
RANGE FROM 20 TO 40 PERCENT OVER THE AREA...WITH BETTER CHANCES
ALONG THE NORTH. TEMPERATURES TODAY WILL SIMILAR TO THE LAST
COUPLE OF DAYS WITH LOWER 90S IN THE WEST TO MID/UPPER 80S IN THE
EAST. UPPER LOW WILL THEN MOVE INTO EAST/NORTHEAST TEXAS ON
TUESDAY. BETTER CHANCES FOR SHOWERS AND STORMS WILL OCCUR ACROSS
THE NORTHEAST SECTIONS WHERE DEEPER MOISTURE WILL RESIDE.
INSTABILITY AND SHEAR VALUES OVER THE NORTHEAST PART OF THE REGION
MAY SUPPORT A STRONG TO SEVERE STORM THREAT...BUT WILL NOT INCLUDE
SEVERE WORDING IN THE FORECAST JUST YET. HIGHS TOMORROW WILL BE
WARMER OUT WEST WITH SLIGHTLY DRIER AIR AND CLEARING SKIES IN THE
AFTERNOON. TEMPS WILL RANGE FROM THE UPPER 90S OVER THE RIO GRANDE
PLAINS TO WITH MIDDLE/UPPER 80S ONCE AGAIN OVER THE VICTORIA
CROSSROADS.
LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...MODELS CONTINUE TO SHOW
UPPER LOW WEAKENING AS IT TRACKS SOUTHEAST OVER THE TX/LA BORDER INTO THE
NORTHERN GULF OF MEXICO THROUGH THE WEEK. GFS CONTINUES TO SHOW LOW
WEAKENING A LITTLE MORE QUICKLY THAN THE ECMWF AND CMC...BUT GENERAL
PATTERN HOLDS THE SAME. MODELS INDICATE MOISTURE POOLING ACROSS THE
REGION...WITH PWAT VALUES OF 1.6-1.8 INCHES THROUGH THE END OF THE
WEEK. AN UPPER LVL JET STREAK POSITIONED OVER THE NORTHEAST PORTION
OF THE REGION WILL AID IN DIFFLUENT PATTERN. THIS COMBINED WITH
COOLER MID LVL TEMPERATURES...PLENTIFUL MOISTURE...AND SEA-BREEZE
WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DAILY THROUGH THE
WEEK. ACTIVITY WILL MOVE FROM THE COASTAL BEND AND VICTORIA
CROSSROADS AND DIMINISH AS IT TRACKS WEST INTO THE BRUSH COUNTRY IN
THE LATE AFTERNOONS/EVENINGS AS DRYING OCCURS IN THE WEST.
DIFFERENCES ARISE BETWEEN MODELS WITH REGARD TO MOISTURE OVER THE
WEEKEND/EARLY NEXT WEEK...AS THE GFS CONTINUES TO DRY THINGS OUT AND
THE ECMWF REMAINS WET. KEPT MENTION OF PRECIP OUT OF BEGINNING OF
NEXT WEEK FOR NOW...THOUGH MAY NEED TO UP POPS BASES ON WHICH MODELS
COME MORE IN LINE WITH ANOTHER. OTHERWISE...TEMPERATURES WILL BE
FAIRLY PERSISTENT NEAR NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 87 75 89 74 90 / 20 10 10 10 30
VICTORIA 87 72 87 72 89 / 40 20 30 20 40
LAREDO 91 75 98 75 97 / 30 20 10 10 10
ALICE 89 73 91 73 93 / 30 20 10 10 30
ROCKPORT 84 75 84 75 85 / 20 10 20 20 20
COTULLA 89 71 92 71 95 / 40 30 10 20 20
KINGSVILLE 89 75 91 74 92 / 30 10 10 10 30
NAVY CORPUS 86 76 84 76 85 / 20 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TB/78...AVIATION
Hazardous weather outlook, May 26, 3:51 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 AM CDT MON MAY 26 2014
GMZ230-235-250-255-270-275-TXZ229>234-239>247-271000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
451 AM CDT MON MAY 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTH TEXAS TODAY. A FEW STORMS MAY APPROACH SEVERE LIMITS
THIS MORNING OVER THE VICTORIA CROSSROADS. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SOME STORMS
OVER THE RIO GRANDE PLAINS AND WESTERN BRUSH COUNTRY COULD BECOME
STRONG.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS TUESDAY THROUGH SATURDAY. SOME OF THESE STORMS ON TUESDAY MAY
BECOME STRONG TO SEVERE OVER THE VICTORIA CROSSROADS REGION...WITH
LARGE HAIL AND DAMAGING WINDS.
THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ON TUESDAY ALONG
GULF FACING BEACHES OF THE BARRIER ISLANDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY OVER THE VICTORIA
CROSSROADS.
In the hours before
Special weather statement, May 26, 6:12 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
712 AM CDT MON MAY 26 2014
TXZ233-234-261315-
GOLIAD-VICTORIA-
712 AM CDT MON MAY 26 2014
...A STRONG THUNDERSTORM WAS APPROACHING VICTORIA COUNTY...
AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CUERO...MOVING EAST AT 20
MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM HAS WEAKENED IN THE LAST 15 MINUTES. HOWEVER...IF
THE STORM BEGINS TO STRENGTHEN...THEN A SEVERE THUNDERSTORM WARNING
WILL BE ISSUED. THE STRONGEST PART OF THIS STORM SHOULD STAY NORTH
OF THE CITY OF VICTORIA.
GW
Special weather statement, May 26, 7:41 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
841 AM CDT MON MAY 26 2014
TXZ234-261445-
VICTORIA-
841 AM CDT MON MAY 26 2014
...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...
AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VICTORIA DETAR HOSPITAL NORTH...OR NEAR
VICTORIA...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
GW
Flash Flood, Victoria
- When
- May 26, 9:30 AM CST to 11:45 AM CST
- Where
- Victoria County, 2.65 mi WSW of Mission Vly to 1.47 mi SW of Victoria Ball Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 28.884, -97.240
Numerous roadways and subdivisions were flooded from near the community of Nursery to the northern portions of the city of Victoria. Water was as deep as a foot to a foot and a half in these areas. A few of the roads were closed between Victoria and Nursery for a couple of hours. Several cars were stranded in high water in Victoria.
Tornado, San Patricio
- When
- May 26, 3:20 PM CST to 3:22 PM CST
- Where
- San Patricio County, 2.27 mi NE of West Sinton to 2.34 mi NE of West Sinton
- Rating
- EF0
- Path length
- 0.12 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 28.055, -97.646
NWS storm survey revealed a brief EF-0 tornado touched down in the middle of a farm field with no significant damage. The tornado occurred near the intersection of Highway 188 and County Road 29. A photo from storm spotters in the area confirmed the brief tornado.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Texas, May 26 to 27, 20141 death · 15 injured · $63,000 · 65 kt wind · 12 events
- Tornado and Hail in North Dakota, May 26, 20149 injured · $2.6 million · EF2 · 20 events
- Tornadoes and Flash Flood in Texas, May 26, 2014$70,000 · EF2 · 15 events
- Wildfire in California, May 26 to 31, 2014$1.0 million · 1 event
- Flash Flooding in Oklahoma, May 26, 2014$175,000 · 2 events
- Tornado and Hail in Maine, May 26, 2014EF0 · 11 events
- Hail in Montana, May 26, 20142.75 in hail · 9 events
- Hail and Damaging Winds in Florida, May 26, 20141.25 in hail · 8 events
- Tornado and Flooding in Texas, May 26, 2014$3,000 · EF0 · 7 events
- Hail and Damaging Winds in Florida, May 26, 2014$11,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Alabama, May 26 to 27, 2014$4,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 26, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519253, 519254.